Alert archive / Wisconsin / River Flood Warnings in 2011

River Flood Warning 1, NWS Green Bay, WI

March 20, 2011Wood County, Wisconsin

NWS Green Bay, WI issued this river flood warning at Mar 20, 2011, 4:01 PM CDT for Wood County, Wisconsin. It took effect at Mar 21, 2011, 6:03 AM CDT. It was in force for 52 hr.

The area

The counties it named.

The facts

Issued
Mar 20, 2011, 4:01 PM CDT (21:01 UTC)
In effect from
Mar 21, 2011, 6:03 AM CDT
Expired
Mar 23, 2011, 10:05 AM CDT
In force
52 hr
Issued by
NWS Green Bay, WI
Flood severity
Moderate

County Wood County, WI

The radar

The La Crosse radar (KARX), 116 km from the middle of the area, began a volume at 21:04 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Yellow River (WI) at Babcock (BBCW3).

Action stage
10 ft
Minor stage
12 ft
Moderate stage
15.5 ft
Major stage
17 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05402000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted, in the capitals the NWS used until 2016.

235 
WGUS43 KGRB 202101
FLWGRB

BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE GREEN BAY WI
401 PM CDT SUN MAR 20 2011

...THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A FLOOD 
WARNING FOR THE FOLLOWING RIVERS IN WISCONSIN... 

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-210901-
/O.NEW.KGRB.FL.W.0001.110321T1345Z-110323T1400Z/
/BBCW3.2.RS.110321T1345Z.110322T0600Z.110322T2000Z.NO/
401 PM CDT SUN MAR 20 2011

THE NATIONAL WEATHER SERVICE IN GREEN BAY HAS ISSUED A 

* FLOOD WARNING FOR 
  THE YELLOW RIVER AT BABCOCK.
* FROM MONDAY MORNING TO WEDNESDAY MORNING.
* AT 11:30 AM SUNDAY THE STAGE WAS 9.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MODERATE FLOODING IS FORECAST. 
* FORECAST...RISE ABOVE FLOOD STAGE BY TOMORROW MORNING AND CONTINUE 
  TO RISE TO NEAR 14.9 FEET BY EARLY TUESDAY MORNING. THE RIVER WILL 
  FALL BELOW FLOOD STAGE BY TUESDAY AFTERNOON.
* AT 15.6 FEET...WHICH IS 3.6 FEET ABOVE FLOOD STAGE...MODERATE 
  FLOODING IS OCCURRING.  FLOODWATERS ARE NEAR A COUPLE OF HOMES IN 
  THE BABCOCK AREA NEAR HIGHWAY 173.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        MON  TUE  WED  THU
BABCOCK         12.0  10.0   9.27 11 AM 03/20   11.5 13.7 10.3  8.2

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK          9.27  11 AM 03/20    1.75      14.90 01 AM 03/22

$$
7 follow-up statements
950 
WGUS83 KGRB 211033
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
533 AM CDT MON MAR 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-220433-
/O.EXT.KGRB.FL.W.0001.110321T1103Z-110323T1200Z/
/BBCW3.1.RS.110321T1103Z.110322T0000Z.110322T1800Z.NO/
533 AM CDT MON MAR 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* UNTIL WEDNESDAY MORNING.
* AT 4 AM MONDAY THE STAGE WAS 10.9 FEET and rising. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE BY THIS MORNING AND CONTINUE TO 
  RISE TO NEAR 14.0 FEET BY THIS EVENING. THE RIVER WILL FALL BELOW 
  FLOOD STAGE BY TOMORROW EARLY AFTERNOON.
* AT 14.0 FEET...WIDESPREAD FLOODING IS CONFINED TO WOODED LOWLAND 
  AND AGRICULTURAL AREAS.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        TUE  WED  THU  FRI
BABCOCK         12.0  10.0  10.92 04 AM 03/21   12.8 10.0  8.3  7.0

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         10.92  04 AM 03/21    2.25      14.00 07 PM 03/21

$$
731 
WGUS83 KGRB 211527
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1027 AM CDT MON MAR 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-220627-
/O.EXT.KGRB.FL.W.0001.000000T0000Z-110323T1000Z/
/BBCW3.1.RS.110321T1930Z.110322T0600Z.110322T1600Z.NO/
1027 AM CDT MON MAR 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  9:00 AM MONDAY THE STAGE WAS 11.4 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS FORECAST.
* FORECAST...RISE ABOVE FLOOD STAGE THIS AFTERNOON AND CONTINUE TO
  RISE TO NEAR 12.8 FEET BY AFTER MIDNIGHT. THE RIVER WILL FALL 
  BELOW FLOOD STAGE BY TOMORROW AFTERNOON.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        TUE  WED  THU  FRI
BABCOCK         12.0  10.0  11.36 09 AM 03/21   12.6 11.4  8.8  7.3

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         11.36  09 AM 03/21       M      12.80 01 AM 03/22

$$
113 
WGUS83 KGRB 220039
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
739 PM CDT MON MAR 21 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-221539-
/O.CON.KGRB.FL.W.0001.000000T0000Z-110323T1000Z/
/BBCW3.1.RS.110321T1809Z.110322T0600Z.110322T1600Z.NO/
739 PM CDT MON MAR 21 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT 6:00 PM MONDAY THE STAGE WAS 12.4 FEET.
* FLOOD STAGE IS 12.0 FEET.
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 12.8 FEET
  AFTER MIDNIGHT TOMORROW. THE RIVER WILL THEN FALL BELOW FLOOD STAGE BY
  TOMORROW LATE MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY
  TO AGRICULTURAL...WOODED...AND MARSH LAND.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        TUE  WED  THU  FRI
BABCOCK         12.0  10.0  12.43 06 PM 03/21   11.4  8.8  7.3  6.1

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.43  06 PM 03/21    2.28      12.80 01 AM 03/22

$$
RS
012 
WGUS83 KGRB 221219
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
719 AM CDT TUE MAR 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-230319-
/O.CON.KGRB.FL.W.0001.000000T0000Z-110325T0130Z/
/BBCW3.1.RS.110321T1809Z.110322T1000Z.110324T0730Z.NO/
719 AM CDT TUE MAR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  6:00 AM TUESDAY THE STAGE WAS 12.5 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER IS EXPECTED TO FALL TO BELOW FLOOD STAGE BY 
  THIS AFTERNOON...HOWEVER THE RIVER IS EXPECTED TO FLUCTUATE NEAR OR
  SLIGHTLY ABOVE FLOOD STAGE THROUGH WEDNESDAY NIGHT.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        WED  THU  FRI  SAT
BABCOCK         12.0  10.0  12.53 06 AM 03/22   10.8 11.4  7.8  6.5

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.53  06 AM 03/22    1.46      12.20 01 AM 03/24

$$
703 
WGUS83 KGRB 221450
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
950 AM CDT TUE MAR 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-230550-
/O.CON.KGRB.FL.W.0001.000000T0000Z-110325T0130Z/
/BBCW3.1.RS.110321T1809Z.110324T0600Z.110324T1400Z.NO/
950 AM CDT TUE MAR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  8:00 AM TUESDAY THE STAGE WAS 12.6 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY 
  EARLY THURSDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE BY  
  THURSDAY AFTERNOON.
* AT 14.0 FEET...WIDESPREAD FLOODING IS OCCURRING IN WOODED LOWLAND 
  AND AGRICULTURAL AREAS.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        WED  THU  FRI  SAT
BABCOCK         12.0  10.0  12.55 08 AM 03/22   13.2 12.8  7.9  6.7

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.55  08 AM 03/22    1.19      14.40 01 AM 03/24

$$
562 
WGUS83 KGRB 230115
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
815 PM CDT TUE MAR 22 2011

...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN UPPER
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-231615-
/O.EXT.KGRB.FL.W.0001.000000T0000Z-110325T0800Z/
/BBCW3.1.RS.110321T1809Z.110324T0600Z.110324T1400Z.NO/
815 PM CDT TUE MAR 22 2011

THE FLOOD WARNING CONTINUES FOR
  THE YELLOW RIVER AT BABCOCK.
* AT 6:00 PM TUESDAY THE STAGE WAS 12.5 FEET.
* FLOOD STAGE IS 12.0 FEET. 
* MINOR FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST.
* FORECAST...THE RIVER WILL CONTINUE RISING TO NEAR 14.4 FEET BY
  EARLY THURSDAY MORNING. THE RIVER WILL THEN FALL BELOW FLOOD STAGE LATE
  THURSDAY MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY
  TO AGRICULTURAL...WOODED AND MARSH LAND.

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        WED  THU  FRI  SAT
BABCOCK         12.0  10.0  12.52 06 PM 03/22   12.8  7.9  6.7  5.6

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.60  11 AM 03/22    0.09      14.40 01 AM 03/24

$$
RS
189 
WGUS83 KGRB 231505
FLSGRB

FLOOD STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY, WI 
1005 AM CDT WED MAR 23 2011

...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN UPPER 
WISCONSIN...

  YELLOW RIVER AT BABCOCK AFFECTING WOOD COUNTY

PRECAUTIONARY/PREPAREDNESS ACTIONS...

PERSONS WITH INTERESTS ALONG THIS RIVER NEED TO PREPARE FOR FLOODING.
STAY TUNED FOR FURTHER UPDATES ON THIS FLOODING SITUATION.

&&

WIC141-231535-
/O.CAN.KGRB.FL.W.0001.000000T0000Z-110325T0800Z/
/BBCW3.1.RS.110321T1809Z.110323T0415Z.110323T0750Z.NO/
1005 AM CDT WED MAR 23 2011

THE FLOOD WARNING IS CANCELLED FOR
  THE YELLOW RIVER AT BABCOCK.
* AT  3:30 AM WEDNESDAY THE STAGE WAS 11.9 FEET. 
* FLOOD STAGE IS 12.0 FEET. 
* FELL BELOW FLOOD STAGE AT  2:50 AM WEDNESDAY.
* FORECAST...THE RIVER WILL CONTINUE TO FALL TO 10.7 FEET BY TOMORROW
  MORNING.
* AT 12.0 FEET...WHICH IS FLOOD STAGE...FLOODING IS CONFINED MAINLY 
  TO AGRICULTURAL...WOODED AND MARSH LAND.  

&&

RIVER FORECASTS ARE AVAILABLE FOR SOME BUT NOT ALL RIVER GAGING
LOCATIONS. THE 7 DAY RIVER FORECAST TAKES INTO ACCOUNT PAST
PRECIPITATION...SOIL MOISTURE CONDITIONS ETC..AND PREDICTED
FUTURE 24 HOUR BASIN-AVERAGE PRECIPITATION.
 
(STAGES IN FT.)        BANK-      LATEST          FORECAST STAGES
-               FLOOD  FULL      OBSERVED         ...FOR 7 AM...
LOCATION       STAGE  STAGE    STAGE/TIME        THU  FRI  SAT  SUN
BABCOCK         12.0  10.0  11.93 03 AM 03/23   10.7  8.1  6.5  5.5

-                   HIGHEST      24 HOUR CHANGE
-                   OBSERVED     IN RIVER STAGE
-                   STAGE IN      (FT.) UP TO      HIGHEST STAGE
-                   THE LAST    LATEST OBSERVED     FORECAST IN
-                   7 DAYS          STAGE           NEXT 7 DAYS
BABCOCK         12.60  11 AM 03/22   -0.57      11.70 07 PM 03/23

$$
PLH

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Green Bay, WI wrote its last area forecast discussion before this river flood warning went out at Mar 20, 2:53 PM CDT, 1 hour 8 minutes earlier.

Area forecast discussion, Mar 20, 2:53 PM CDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GREEN BAY WI
253 PM CDT SUN MAR 20 2011

.SYNOPSIS...A MAJOR LATE-WINTER STORM TO AFFECT THE AREA MID-WEEK.
WINTER STORM WATCH WILL BE POSTED FOR THE NORTH WITH THIS ISSUANCE.

FLOW ACRS NOAM SPLIT. STG AND AMPLIFIED SRN STREAM WILL DOMINATE THE
CONUS WHILE BLOCKING NRN STREAM RIDGE SETS UP OVER CENTRAL CANADA.
SERIES OF STG SHRTWVS EJECTING OUT OF SRN STREAM TROF WL BRING A
SERIES OF SYSTEMS EWD ACRS THE AREA. WITH A SIG INFLOW OF GULF
MOISTURE AND STG BAROCLINIC ZONE IN PLACE ACRS THE RGN...HEAVY PCPN
IS LIKELY.

TEMPS WL START OUT NR NORMAL...BUT THEN COLD CANADIAN AIR BEING
DRIVEN SWD BY MASSIVE ANTICYCLONE OVER NWRN HUDSON BAY WL EVENTUALLY
SURGE ACRS THE AREA AND TAKE TEMPS BACK BLO NORMAL.
&&

.SHORT TERM...TONIGHT AND SUNDAY.

LATEST RUC ANALYSIS AND SATELLITE/RADAR IMAGERY SHOW A
DOUBLE-BARRELED LOW PRESSURE SYSTEM...ONE OVER NORTH DAKOTA...AND
THE OTHER OVER EASTERN NEBRASKA DRIVEN ENE BY SEVERAL SHORTWAVES
OVER THE NORTHERN PLAINS.  SLUG OF WARM/MOIST ADVECTION PRECIP IS
NOW SHIFTING OVER FAR NE WISCONSIN EARLY THIS AFTERNOON...BUT STILL
GETTING OBS OF SNOW MIXING IN WITH RAIN OVER NORTH-CENTRAL AND
NORTHEAST WISCONSIN WHERE 850MB TEMPS ARE HOVERING AROUND THE 0C
MARK. NOT A LOT OF PRECIP ACTIVITY UPSTREAM THOUGH THERE ARE PLENTY
OF SUB 1KFT CLOUD DECKS AND VSBYS BELOW 3SM.  AS A RESULT...WILL CUT
BACK ON PRECIP CHANCES FOR THE REST OF THE AFTERNOON OVER CENTRAL
AND NORTH-CENTRAL WISCONSIN.  PRECIP CHANCES ARE THE MAIN FORECAST
CONCERN TONIGHT.

TONIGHT...SHORTWAVE TROUGH OVER THE NORTHERN PLAINS WILL CONTINUE TO
MOVE ENE OVER THE GREAT LAKES TONIGHT.  DUAL SURFACE LOWS WILL
FOLLOW SUIT AS WELL AND STILL HAVE INDICATIONS THAT A SECONDARY
ROUND OF PRECIPITATION WILL MOVE ACROSS THE FORECAST AREA DURING THE
EVENING.  WILL SEE GOOD FORCING VIA -DPVA AND UPPER DIVERGENCE IN
THE LEFT EXIT REGION OF A JET STREAK THAT PROMOTES THIS IDEA TAKING
PLACE THOUGH STILL RATHER DIFFICULT AT THIS TIME TO IDENTIFY WHERE
THE HEAVIEST PRECIP WILL OCCUR.  THE LATEST NUMERICAL GUIDANCE
DOESNT APPEAR TO HAVE A GOOD HANDLE ON PRECIP ATTM...SO USED THE
HRRR FOR THE FORECAST THIS EVENING.  THIS WILL PLACE THE BEST
CHANCES OF PRECIP OVER N-C WISCONSIN...THOUGH ADMITTEDLY...EASTERN
WISCONSIN WILL SEE THE LONGEST DURATION OF FORCING.  CHANGED POPS
AROUND AT THE LAST MINUTE TO REFLECT THIS SCENARIO.  850MB TEMPS WILL
CONTINUE TO HOVER AROUND THE FREEZING MARK OVER NORTH-CENTRAL
WISCONSIN AND WILL KEEP A MENTION OF SNOW IN THE FORECAST THROUGH
THE LATE EVENING HOURS.  CANNOT RULE OUT AN ISOLD LIGHTNING STRIKE
BUT WITHOUT MUCH GOING ON UPSTREAM AND EXTREMELY MEAGER INSTABILITY
PROJECTED BY THE MODELS...WILL JUST LEAVE OUT OF THE FORECAST.
ANTICIPATE AREAS OF FOG DEVELOPING AS A RESULT OF LOW LEVEL
CONVERGENCE WITH THE SURFACE LOW...AND ABOVE FREEZING DEWPOINTS OVER
THE FROZEN GROUND.  CONDITIONS WILL IMPROVE AFTER MIDNIGHT ONCE THE
LOW PASSES TO THE EAST AND DRIER AIR WORKS IN FROM THE WEST.  MODELS
INDICATE LOW LEVEL MOISTURE WILL WRAP AROUND THE NORTHERN SURFACE
LOW BACK INTO NORTH-CENTRAL WISCONSIN WHERE LOW LEVEL COLD ADVECTION
WILL BE TAKING PLACE.  PLENTY OF LOW CLOUDS UPSTREAM SO THIS IDEA
APPEARS PLAUSIBLE.  DRY AIR ALOFT WILL MAKE PRECIP HARD TO GENERATE
HOWEVER...AND WILL ONLY LEAVE A MENTION OVER THE DOOR PENINSULA AND
N-C WISCONSIN.  LOWS MOSTLY IN THE MIDDLE 30S.

SUNDAY...HIGH PRESSURE RIDGE AXIS BUILDS INTO WISCONSIN WHICH WILL
LEAD TO A QUIETER DAY BUT NOT WITHOUT FORECAST CONCERNS.  WILL STILL
BE SLIGHTLY COLD ADVECTING AT 925MB WITH PLENTY OF LOW LEVEL
MOISTURE HANGING AROUND TRAPPED BENEATH THE INVERSION.  IF LOW
CLOUDS DO NOT HANG AROUND INTO THE MORNING HOURS...DIURNAL HEATING
AND STEEPENING LOW LEVEL LAPSE RATES SHOULD LEAD TO A GOOD STRATO-CU
FIELD FORMING IN THE AFTERNOON.  WILL GO WITH PARTLY SUNNY-MOSTLY
CLOUDY SKIES OVER NORTH-CENTRAL WISCONSIN AND PARTLY CLOUDY
ELSEWHERE...THOUGH WOULD NOT BE SURPRISED IF THERE ARE MORE CLOUDS
THAN CURRENTLY IN THE FORECAST.  THIS WILL ALSO IMPACT MAX
TEMPS...AND THE LEADING TEMP GUIDANCE STAYS ON THE COOL SIDE FOR
HIGHS.  WILL GO SLIGHTLY WARMER DUE TO SOME POTENTIAL FOR SUNSHINE
SO WILL PUT HIGHS IN THE LOWER 40S NORTH TO THE UPPER 40S SOUTH.

.LONG TERM...MON NGT THRU NEXT SUN. STG CYCLONE TRACKING OUT OF THE
PLAINS WL AFFEC THE AREA MID-WEEK. UPR PATTERN IN SRN STREAM WOULD
NORMALLY ALLOW THE SYSTEM TO TRACK W OF THE AREA...TAKING THE HVY
SNOW ACRS NW WI AND MN. BUT...NRN STREAM FLOWING SWD ARND DEVELOPING
BLOCK WL DEFLECT THE SYSTEM ON A MORE ELY COURSE...AND TRACK IT S OF
THE AREA. FCST DIFFICULTY IS THAT TEMPS AOA ABV 850 MB GET QUITE
WARM...AND COULD RESULT IN MIXED PCPN RATHER THAN SNOW.

HAVE THE BEST CONFIDENCE IN GETTING HEAVY SNOW ACRS THE N...SO WL
START WITH A WATCH THERE. AXIS FM AUW-GRB REALLY UP FOR GRABS.
NAM/ECMWF SUGGEST BIG SNOWS IN THIS AREA AS WELL...BUT GFS/SREF
WARMER. THAT AREA COULD ALSO DRY SLOT AND GO OVER TO L/ZL
WEDNESDAY...SO PERHAPS MODEL QPFS ALONG THAT AXIS ARE TOO HIGH.
SINCE THIS COULD BE A HIGHER-END EVENT...THOUGHT BEST APPROACH WAS
TO GET WATCH OUT NOW FOR AREA WITH GREATEST CONFIDENCE OF GETTING
HEAVY SNOW. WATCH CAN ALWAYS BE EXPANDED SWD LATER IF NEEDED.

EXTENDED LOOKS QUIET. GUID TEMPS STILL SEEMED TOO COLD GIVEN THAT
IT/S LATE MARCH. TWEAKED DOWN A LITTLE MORE...BUT NOT AS COLD AS
GUID WOULD INDICATE.
&&

.AVIATION...LOW PRESSURE MOVING OVER THE REGION FROM THE SOUTHWEST
WILL SPREAD IFR(LIFR) CIGS AND VSBYS INTO THE GRB/ATW (RHI/CWA/AUW)
THIS EVENING WITH SHOWERS AND ISOLD THUNDERSTORMS POSSIBLE.
UNCERTAINTY IS HIGH ENOUGH WITH THUNDER CHANCES TO LEAVE OUT OF
FORECAST.  AS THE LOW PASSES TO THE EAST...IMPROVING CONDITIONS WILL
GENERALLY BE FOUND ACROSS THE AREA TAF SITES SINCE DRIER AIR WILL BE
WORKING IN BEHIND THE LOW.  CIGS WILL LIKELY REMAIN LIFR AT RHI
THOUGH VSBYS WILL IMPROVE.  UNCERTAINTY IS FAIRLY HIGH WITH THE
AMOUNT OF CLEARING AT THE REMAINING TAF SITES.  STATISTICAL GUIDANCE
SUGGESTS A PERIOD OF SCT CONDITIONS LATE TONIGHT INTO TOMORROW
MORNING AT AUW/CWA/ATW/GRB THOUGH CHANCES ARE HIGHER AT GRB/ATW.
&&

.MARINE...SMALL CRAFT CONDITIONS WILL CONTINUE INTO TONIGHT.
ADVISORY ALREADY ISSUED.  ONCE THE SURFACE LOW PASSES THIS
EVENING..WINDS WILL SHIFT AROUND TO THE WEST BUT NOT WIND SPEEDS
WILL NOT BE HIGH ENOUGH FOR ANY HEADLINE.
&&

.GRB WATCHES/WARNINGS/ADVISORIES...
WINTER STORM WATCH FROM TUESDAY AFTERNOON THROUGH WEDNESDAY
EVENING FOR WIZ005-010>013-018>022-073-074.

&&

MPC/SKOWRONSKI
Hazardous weather outlook, Mar 20, 3:14 PM CDT, 47 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GREEN BAY WI
314 PM CDT SUN MAR 20 2011

WIZ005-010>013-018>022-030-031-035>040-045-048>050-073-074-211100-
VILAS-ONEIDA-FOREST-FLORENCE-NORTHERN MARINETTE-LINCOLN-LANGLADE-
MENOMINEE-NORTHERN OCONTO-DOOR-MARATHON-SHAWANO-WOOD-PORTAGE-
WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-WAUSHARA-WINNEBAGO-CALUMET-
MANITOWOC-SOUTHERN MARINETTE-SOUTHERN OCONTO-
314 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL AND NORTHEAST
WISCONSIN.

.DAY ONE...TONIGHT

ISOLATED THUNDERSTORMS ARE POSSIBLE THIS EVENING...BUT SEVERE
WEATHER IS NOT EXPECTED. AREAS OF DENSE FOG ARE POSSIBLE
OVERNIGHT.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE AREA MID-WEEK.
A MIXED BAG OF PRECIPITATION IN THE FORM OF RAIN...SNOW...AND
SLEET...WILL PROBABLY BEGIN TO OVERSPREAD THE AREA FROM SOUTHWEST
TO NORTHEAST LATE MONDAY NIGHT OR TUESDAY MORNING...REACHING THE
FAR NORTHEAST BY TUESDAY AFTERNOON. ONCE IT BEGINS...THE
PRECIPITATION WILL CONTINUE THOUGH MOST OF THE DAY WEDNESDAY
BEFORE ENDING.

THE PRECIPITATION WILL FALL AS MAINLY SNOW ACROSS THE NORTH...AND
THAT IS WHERE THE HIGHEST SNOWFALL TOTALS ARE EXPECTED. A WINTER
STORM WATCH IS IN EFFECT FOR NORTH-CENTRAL AND FAR NORTHEAST
WISCONSIN TUESDAY AFTERNOON THROUGH WEDNESDAY.

MORE SLEET AND RAIN OR FREEZING RAIN WILL MIX WITH THE SNOW OVER
CENTRAL AND EAST-CENTRAL WISCONSIN...SO SNOWFALL TOTALS IN THOSE
AREAS ARE LIKELY TO BE LOWER. HOWEVER...ENOUGH SNOW COULD STILL
ACCUMULATE TO MAKE TRAVEL DIFFICULT AT TIMES. ANYONE WITH TRAVEL
PLANS MID-WEEK SHOULD CLOSELY MONITOR LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TONIGHT.

LMZ521-522-541>543-211100-
THE BAY OF GREEN BAY SOUTH OF A LINE FROM CEDAR RIVER MI TO ROCK
ISLAND PASSAGE-LAKE MICHIGAN FROM WASHINGTON ISLAND TO SHEBOYGAN-
314 PM CDT SUN MAR 20 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST LAKE
MICHIGAN AND THE WATERS OF GREEN BAY.

.DAY ONE...TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SUNDAY

EAST OR NORTHEAST GALES ARE LIKELY TUESDAY NIGHT INTO WEDNESDAY.

JS

In the hours before

Special weather statement, Mar 20, 3:53 PM CDT, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GREEN BAY WI
353 PM CDT SUN MAR 20 2011

WIZ030-031-035>040-045-048>050-210300-
MARATHON-SHAWANO-WOOD-PORTAGE-WAUPACA-OUTAGAMIE-BROWN-KEWAUNEE-
WAUSHARA-WINNEBAGO-CALUMET-MANITOWOC-
INCLUDING THE CITIES OF...WAUSAU...WISCONSIN RAPIDS...
STEVENS POINT...APPLETON...GREEN BAY...ALGOMA...WAUTOMA...
OSHKOSH...CHILTON...TWO RIVERS
353 PM CDT SUN MAR 20 2011

...MAJOR LATE-WINTER STORM EXPECTED THIS WEEK...

A MAJOR LATE-WINTER STORM IS EXPECTED TO AFFECT THE GREAT LAKES
REGION DURING THE MIDDLE OF THE WEEK. A MIXED BAG OF PRECIPITATION
IN THE FORM OF SNOW AND SLEET WILL PROBABLY BEGIN TO OVERSPREAD
THE AREA FROM SOUTHWEST TO NORTHEAST LATE MONDAY NIGHT. IN
ADDITION TO THE SNOW AND SLEET...SOME RAIN AND FREEZING RAIN COULD
ALSO OCCUR AT TIMES TUESDAY...TUESDAY NIGHT...AND WEDNESDAY
MORNING. THE PRECIPITATION SHOULD DIMINISH LATE WEDNESDAY.

A WINTER STORM WATCH HAS BEEN POSTED FOR NORTHERN WISCONSIN...
WHERE THE PRECIPITATION WILL BE MAINLY SNOW...AND WHERE
SIGNIFICANT SNOWFALL ACCUMULATIONS ARE LIKELY. SNOWFALL TOTALS IN
THE CENTRAL AND EAST-CENTRAL PORTIONS OF THE STATE ARE MUCH MORE
UNCERTAIN...SINCE MORE MIXED PRECIPITATION IS EXPECTED IN THESE
AREAS. IF IT BECOMES APPARENT THAT THE PRIMARY FORM OF
PRECIPITATION IN THESE AREAS WILL BE SNOW...SIGNIFICANT
ACCUMULATIONS COULD OCCUR IN THESE AREAS AS WELL...AND THE WINTER
STORM WATCH WOULD NEED TO BE EXPANDED SOUTH.

THIS STORM IS LIKELY TO HAVE A SIGNIFICANT IMPACT IN TRAVEL ACROSS
THE UPPER GREAT LAKES REGION THIS WEEK. ANYONE PLANNING TO TRAVEL
TUESDAY THROUGH WEDNESDAY SHOULD CLOSELY MONITOR FORECASTS FOR THE
LATEST WEATHER INFORMATION.

SKOWRONSKI

The office that day

Everything else NWS Green Bay, WI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 20, 3:01 PM CDTWinter Storm WatchGRBBrown, Door, Florence, Forest, Kewaunee, Langlade and 13 more37 hr

Nearby

River Flood Warnings in Wisconsin, 2011Every river flood warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.